MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS ACE 14 CM SCISSOR HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS ACE 14 CM SCISSOR HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number ACE14S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # 93n6p.Investigation summary: the device was received with the blade broken off and not returned with the device.In addition, the blade was discolored (blue) due to heat generated from contact between the blade and the tissue pad.The blade tip portion may have broken off of the device during transport to our analysis site.During functional testing on a gen11, an alert screen was displayed.A probable cause for the device to stop activating and for the gen11 to display an alert screen is blade damage.In addition, photos were also received and analyzed.The images provided by the customer are that of an ace14s device and a gen11 generator.In the images, the blade appears to be discolored and there is an alert screen seen; "replace instrument." a probable cause of blade discoloration is applying pressure between the instrument blade and tissue pad without having tissue between them.Once minor blade damage has occurred, subsequent activation may increase the severity of the blade damage.This, in turn, can result in the device failing the pre-run test with the generator and displaying an alert screen.The alert screens that can result may include ¿tighten assembly,¿ ¿blade error detected,¿ or "relax pressure on blade," followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.The batch history record was reviewed and there were no defects, protocols or ncr(s) found during the manufacturing process related to this complaint.
 
Event or Problem Description
It was reported that during a tonsillectomy procedure, when the device was assembled, it showed ¿replace instrument¿ when device was activated.There was no patient consequence.

Brand Name
HS ACE 14 CM SCISSOR HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7765909
Report Number3005075853-2018-11911
Device Sequence Number13800816
Product Code LFL
UDI-Device Identifier20705036000881
UDI-Public20705036000881
Combination Product (Y/N)N
PMA/510(K) Number
K051036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberACE14S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/08/2018
Patient Sequence Number1